Jump to content
woco

Keytruda

Recommended Posts

Well, after studying today, I fear I may be right about this abdominal pain being a Keytruda associated colitis. It is reported to be a side effect in a third of patients. I am going to ask my Onc about holding the infusion Friday unless it resolves. But it has been getting bad again. I am going to ask her about following the Cleveland Clinics  algorhytm which I just downloaded to investigate. I sure hope I don't end up with ulcerative colitis or worse. It can lead to sepsis and death.

Any prayers or thoughts are welcome

Share this post


Link to post
Share on other sites

Sorry to hear your having a hard time. That is scary ūüėü.

Unfortunatly these drugs can have some bad side effects, but they can be temporary.  I noticed My side effects varied after each treatment. 

I don’t know if ulcerative colitis can be one of the temporary side effects. 

When do you see your doctor next? 

Do you happen to know what mutation you have? 
this is good site for finding a trial in case you need to  

https://app.emergingmed.com/lcctacc/home

I hope all goes well. 

Share this post


Link to post
Share on other sites
15 hours ago, May2 said:

Sorry to hear your having a hard time. That is scary ūüėü.

Unfortunatly these drugs can have some bad side effects, but they can be temporary.  I noticed My side effects varied after each treatment. 

I don’t know if ulcerative colitis can be one of the temporary side effects. 

When do you see your doctor next? 

Do you happen to know what mutation you have? 
this is good site for finding a trial in case you need to  

https://app.emergingmed.com/lcctacc/home

I hope all goes well. 

Thanks May! Your comments are so encouraging!  Surprisingly,  I am feeling much better at the moment, no discomfort at all. Hopefully this is not UC but a temp thing, maybe a basic colitis flareup? If there is such a thing...... Anyway, I am scheduled to get my second infusion on Friday. Not sure if I won't ask for a delay yet...I began hurting throughout my entire abdomen last night, which was a new development,  just before bedtime. The intensity told me that I sure wasn't going to be getting any sleep! 

So, after an hour of wondering if I needed to go to the ER or something, I reluctantly,  took a 5mg tab of plain oxycodone without tylenol, and a zofran. I followed that with water and a couple of saltines. I had taken two tylenol an hour earlier. Anyway, I hate taking any opiod because they always lock me up, and I have a few that I didn't need from my lymph node surgery. Well, I was painfree within a half hour and was able to get to sleep. I awoke later, itching on my nose. It was a bit annoying for awhile,  but bearable. I was worried that I might be having an allergic reaction, but didn't have any other symptoms. I finally fell back asleep. I have googled that since and learned something interesting about why opioids cause itching. Apparently the itching is related to the interaction with the immune system, and I know mine is supposedly in full force with this immunotherapy. That is basically why I was experiencing the itching, and it isn't an anaphylaxis thing, thankfully. I was tempted for awhile, to take some benadryl but didnt need to. Less drugs = better.

Anyway, when I got up six hours later, my abdomen remained pain free, but that spot in my left side was back, tender and sharp!  I walked (slightly bent over) around  the house some and suddenly the pain was gone! No pain or soreness  what so ever. That had to be gas! Which suggests to me, based on what I have researched, that I must have an area of colon that has a "pocket" where the gas accumulates? Anyway I don't know if that is something that will be an issue down the road or not. Here I sit two hours later and all is well. Two coffees and my meds with a couple of saltines and all is still well. Fingers crossed. Thanks again.

Share this post


Link to post
Share on other sites

Thanks and thanks for the study link. I hope I don't need it. So far, if I am interpreting the report correctly, I think I had four Genomic findings and all have trials in progress with one that has a beneficial drug for my tumor type. This drug is pending FDA approval. Crizotinib

 

 

Share this post


Link to post
Share on other sites

PS I have been afraid to eat anything significant, beyond a couple of saltines with my meds. In fear that it might bring back the GI thing. Anyway, I finally decided I better eat something so I had some white rice with a small amount of magarine  and a couple of eggs (easy over), and a biscuit. Seems to be working. I'm three hours in  and all's well.

I read that those items (not the margarine or the biscuit, although white bread was listed as good) are suggested for folks who have diverticulitis. I remembered reading a CT scan report awhile back that identified some scattered diverticuli. So, I believe now that that could be what was going on, as it is consistent in regards to my location and symptoms. 

So, anyway, until I get this properly diagnosed, I won't know if it is diverticulosis, diverticulitis, colitis, ulcerative colititis, or whatever.....Or if any of this is induced by the Keytruda. 

Share this post


Link to post
Share on other sites

I've been on Keytruda and Alimta for a year and up until 3 to 4 months ago my side effects were like clockwork. About 7-8 days after treatment I was pretty much back to normal. Since early this year I have developed a very annoying dry cough, always clearing my throat, runny nose, watering eyes and a few headaches when I wake up at night. I assumed it was allergies but realized the Allegra I was taking wasn't helping the symptoms. I've never had a fever either. There has been no sneezing involved which leads me to believe I am now having different Keytruda side effects. Has anyone on Keytruda/Alimta had any changes in side effects? I plan to ask my oncologist during my next treatment but wanted to hear from anyone who might have experienced what I'm going through.

Thanks!

Share this post


Link to post
Share on other sites

When I was on Keytruda my symptoms were not very consistent. I would have a combination of different symptoms after each infusion. However in general they were all inflammation related. I had caugh sometimes, runny nose on occasion, Joint and muscle pain, tiredness, headache, fever...etc. they felt like flu symptoms. 

I would say my worst side effect was a consistent¬†shortness of breath, ¬†I would get very tired after walking a short distance. (Short distance can mean walking from family room to my bedroomūüė¨ during ¬†early days right after infusion, or a walk around the block towards the end of three weeks after infusion)¬†

Taking 2 Advil consistently every 4-6 hours was very very helpful. It defenitly kept inflammation and side effects at minimum.  I always took 2 Advil before going to sleep, it made waking up in the morning a lot easier. 

Share this post


Link to post
Share on other sites

Thanks for your response. I had to have an Xgeva shot today and happened to run into my oncologist in the hallway. He thought it was probably allergies and I told him I never sneeze and allergy medicine doesn't help. If the cough persists he will order a chest xray as a precaution. 

Share this post


Link to post
Share on other sites
3 hours ago, Rose Kaiser said:

Thanks for your response. I had to have an Xgeva shot today and happened to run into my oncologist in the hallway. He thought it was probably allergies and I told him I never sneeze and allergy medicine doesn't help. If the cough persists he will order a chest xray as a precaution. 

Hope all goes well. Keep us posted ‚ėļÔłŹ

Share this post


Link to post
Share on other sites

×
×
  • Create New...